MAUDE Adverse Event Report: CEPHEID XPERT MRSA/SA BC; GXMRSA/SA-BC-10

CEPHEID XPERT MRSA/SA BC; GXMRSA/SA-BC-10
Model Number XPERT MRSA/SA BC
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Sepsis (2067)
Date of Event 02/21/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
There is no indication or allegation from the field/clinic that the device contributed to the incident.(b)(6) investigation has determined that this is not a device malfunction, product is adequately labeled and the product has performed according to product claims.(b)(4).
 
Event or Problem Description
This case concerned a discrepancy between (b)(6) results, which were initially reported (b)(6) / (b)(6) on (b)(6) 2018.The following day ((b)(6) 2018), (b)(6) grew in culture and was confirmed as (b)(6) by microscan and disk diffusion.The blood culture bottle was retested and was determined to be (b)(6) by (b)(6) (likely a mutation within (b)(6) targets probe or binding sites).According to the lab, there was a delay in reporting (b)(6) by approximately 24 hours and during this time the patient was not on (b)(6) active drugs.Patient was a (b)(6) year old male from a nursing home admitted for sepsis.Patient died on (b)(6) 2018, although his antibiotic therapy had been changed to three drugs to which the (b)(6) organism was susceptible.The discrepant result may have contributed to the patient's death.A follow-up blood culture using (b)(6) reported (b)(6) (b)(6).

Brand Name
XPERT MRSA/SA BC
Common Device Name
GXMRSA/SA-BC-10
Manufacturer (Section D)
CEPHEID
904 caribbean drive
sunnyvale CA 94089
MDR Report Key7380500
Report Number3004530258-2018-00001
Device Sequence Number16424375
Product Code NQX
UDI-Device Identifier07332940000141
UDI-Public07332940000141
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K101879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2019
Device Model NumberXPERT MRSA/SA BC
Device Catalogue NumberGXMRSA/SA-BC-10
Device Lot Number1000078626
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2018
Initial Report FDA Received Date03/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age75 YR